MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; LAT. GLENOSPHERE 36XØ24.5

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; LAT. GLENOSPHERE 36XØ24.5
Model Number 04.01.0207
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Implant Pain (4561)
Date of Event 03/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in presenting pain after lifting a heavy object.X-rays revealed that the glenosphere had disassociated from the baseplate.About 2 months after the primary surgery, the surgeon performed a revision surgery.During the revision, it was noted that the incorrect size combination was implanted at the primary surgery (glenosphere 24.5 with glenoid baseplate 22).It is unclear how the error was not noticed or avoided.The error was only noted during the revision surgery.The surgeon revised the metaphysis from a +0mm/0°; to a +9mm/0°; size, revised the constrained liner to a same size non-constrained liner, and revised the 36xd 24.5 glenosphere to a size d 36x22 glenosphere to provide stability with the d 22x15 baseplate.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 20 march 2026.Reverse shoulder system 04.01.0207 lat.Glenosphere 36xd 24.5 (k193175) lot 2518004: (b)(4) items manufactured and released on 01-jan-2025.Expiration date: 17-sep-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0148 glenoid baseplate - d 22x15 (k1704529) lot 2411808: (b)(4) items manufactured and released on 09-sep-2024.Expiration date: 30-jul-2029.No anomalies found related to the problem.To date, 20 items of the same lot have been sold with no similar reported event during the period of review.X-rays evaluation performed by medical affairs department revision about 2 months after primary due to the glenosphere dissociation from the baseplate after lifting an heavy object.According to report, the adverse event was most likely caused by implantation of a mismatched glenosphere and glenoid baseplate at the primary surgery, preventing proper taper engagement at the glenosphere-baseplate interface.Therefore, there is no reason to suspect a malfunctioning device.R&d analysis based on the provided information.Based on the available information, the reported glenosphere dissociation was most likely caused by implantation of a mismatched glenosphere (size 36xd 24.5) and glenoid baseplate (d 22x15) at the primary surgery, preventing proper taper engagement at the glenosphere-baseplate interface.This is further supported by the fact that the baseplate was well fixed in the bone, and therefore was not revised, and the glenosphere screw was reported as unscrewed rather than broken.Root cause:the event is likely the result of the unintended implantation of an incorrect implant combination.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
SHOULDER SYSTEM
Common Device Name
LAT. GLENOSPHERE 36XØ24.5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24871717
Report Number3005180920-2026-00292
Device Sequence Number9878037
Product Code HSD
UDI-Device Identifier07630040728065
UDI-Public07630040728065
Combination Product (Y/N)N
PMA/510(K) Number
K193175
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0207
Device Lot Number2518004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale